MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE QC MILLER S1 LARYNGOSCOPE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE QC MILLER S1 LARYNGOSCOPE; LARYNGOSCOPE, RIGID
Model Number 0574-0231
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported they were attempting to intubate a child (unknown age) with a glidescope spectrum single-use qc hyperangle s2 laryngoscope with a 4.5 mm endotracheal tube (ett) and a gliderite stylet (unknown size or model).It was reported that the laryngoscope had a great view but they could not see to safely pass the ett into the oropharynx as both the laryngoscope and ett could not fit in the child's mouth.After attempting minor adjustments with the c-collar in place and a different stylet, the patient started to desaturate at which point they decided to mask gently and then retry with a straight blade.A glidescope spectrum single-use qc miller s1 laryngoscope was connected but would not show the image.Both available cables were attempted but still no view or light displayed from the laryngoscope.They decided to revert back to using the hyperangle s2 laryngoscope which was inserted at the same time as the ett, with removal of the front of the c-collar and manual in-line stabilization of the head and neck.The ett was safely passed through the glottis.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The reported glidescope spectrum single-use qc miller s1 laryngoscope was returned to verathon for evaluation.A verathon technical service representative evaluated the returned device and was able to confirm the reported image failure.When connected to verathon's test equipment, the laryngoscope's led blinked three (3) times and shut off.No image produced on the test monitor, nor did the monitor recognize the laryngoscope being attached.The laryngoscope was reconnected to the test equipment which the led blinked twice and stayed illuminated.The test monitor recognized the laryngoscope was attached; however, the display showed a blank/black image.The glidescope spectrum single-use qc miller s1 laryngoscope failed verathon's device functionality testing.Upon completion of verathon's device evaluation, the laryngoscope was scrapped due to being a single-use device and there being no repairs available.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE SPECTRUM SINGLE-USE QC MILLER S1 LARYNGOSCOPE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key21405006
Report Number9615393-2025-00020
Device Sequence Number20963382
Product Code CCW
UDI-Device Identifier00879123007971
UDI-Public(01)00879123007971(10)TF1010328(11)241121(17)271121
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0574-0231
Device Catalogue Number0270-1088
Device Lot NumberTF1010328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown